Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Near the end: What meds can I try? Quick pls! david maclean

Posted by likelife on February 18, 2003, at 1:01:18

In reply to Re: Near the end: What meds can I try? Quick pls!, posted by david maclean on February 17, 2003, at 9:27:21

David,

Desipramine (Norpramin) is a tricyclic, and is, I believe, a derivative of imipramine (Tofranil)(but don't quote me on this). Other tricyclics include clomipramine (Anafranil, amitriptyline (Elavil), amoxapine (Ascendin), doxepin (Sinequan), and nortriptyline (Pamelor), though regretedly, I don't really know anything about these. I'm told that tricyclics mostly inhibit the reuptake of norepinephrine, and those with fewer side effects include desipramine, amoxapine, and nortriptyline. (Side effects often include dry mouth, sedation, constipation, etc.)

I did need to increase my dose of Ritalin by 10 mg after having taken it for about 4 months, though the increase was only temporary, and I'm back to the lower dose most of the time, except when I feel it might be helpful to have a little more energy (which is something I have not yet shared with my pdoc).

The combination of desipramine and Ritalin did cause what is basically slight tachychardia (rapid heartbeat), but the combination worked so well for me (and so little else has in the past), that my GP prescribed Atenolol (a beta-blocker) in addition. It is slightly annoying to have to take a med to counteract the effects of others--but I haven't had any problems since.

I believe that Ritalin is a milder stimulant than Dexedrine (though I think this is also prescribed for childhood ADHD). Dexedrine also seems to have a higher potential for addiction.

After I had taken the Ritalin for four months, I did notice the "trough" experience you described, at which time my pdoc increased the dose. Since then, I've gone back down to the original dose, without experiencing a similar trough. If I do, it's while I'm sleeping.

According to the PDR Drug Guide for Mental Health Professionals, taking Ritalin with moclobemide causes hypertensive crisis. Generally, Ritalin and MAOIs are contraindicated. The same is true for dexedrine, so I imagine any stimulants may be ruled out.

Hope this helps...let me know how things go,

Natalie


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:likelife thread:200976
URL: http://www.dr-bob.org/babble/20030214/msgs/201357.html